Mathematical systems theory

, Volume 3, Issue 4, pp 320–375

Endomorphisms and automorphisms of the shift dynamical system

  • G. A. Hedlund
Article

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Bibliography

  1. [1]
    R. L. Adler, A. G. Konheim andM. H. McAndrew, Topological entropy,Trans. Amer. Math. Soc. 114 (1965), 309–319.Google Scholar
  2. [2]
    Kiyoshi Aoki, On symbolic representation,Proc. Japan Acad. 30 (1954), 160–164.Google Scholar
  3. [3]
    Emil Artin, Ein mechanisches System mit quasiergodischen Bahnen,Abh. Math. Sem. Univ. Hamburg 3 (1924), 170–175.Google Scholar
  4. [4]
    G. D. Birkhoff,Dynamical Systems, Amer. Math. Soc. Colloq. Publ., Vol. 9, American Mathematical Society, Providence; first edition, 1927; revised edition, 1966.Google Scholar
  5. [5]
    G. D. Birkhoff, Sur le problème restreint des trois corps (Second mémoire),Ann. Scuola Nor. Sup. Pisa 5 (1936), 9–50.Google Scholar
  6. [6]
    J. D. Ferguson,Some Properties of Mappings on Sequence Spaces, Dissertation, Yale University, 1962.Google Scholar
  7. [7]
    Harry Furstenberg, Disjointness in ergodic theory, minimal sets, and a problem in Diophantine approximation,Math. Systems Theory 1 (1967), 1–49.Google Scholar
  8. [8]
    W. H. Gottschalk, Substitution minimal sets,Trans. Amer. Math. Soc. 109 (1963), 467–491.Google Scholar
  9. [9]
    W. H. Gottschalk, Minimal sets: An introduction to topological dynamics,Bull. Amer. Math. Soc. 64 (1958), 336–351.Google Scholar
  10. [10]
    W. H. Gottschalk andG. A. Hedlund,Topological Dynamics, Amer. Math. Soc. Colloq. Publ., Vol. 36, American Mathematical Society, Providence, 1955.Google Scholar
  11. [11]
    W. H. Gottschalk andG. A. Hedlund, A characterization of the Morse minimal set,Proc. Amer. Math. Soc. 15 (1964), 70–74.Google Scholar
  12. [12]
    Frank Hahn andYitzhak Katznelson, On the entropy of uniquely ergodic transformations.Trans. Amer. Math. Soc. 126 (1967), 335–360.Google Scholar
  13. [13]
    Paul R. Halmos,Lectures on Ergodic Theory, Publ. Math. Soc. Japan, No. 3, Tokyo, 1956.Google Scholar
  14. [14]
    Paul R. Halmos,Entropy in Ergodic Theory, Univ. of Chicago Press, Chicago, 1959.Google Scholar
  15. [15]
    G. A. Hedlund, Sturmian minimal sets,Amer. J. Math. 66 (1944), 605–620.Google Scholar
  16. [16]
    G. A. Hedlund, Mappings on sequence spaces (Part I), Comm. Research Div. Technical Report No. 1, Princeton, N. J., Feb. 1961.Google Scholar
  17. [17]
    G. A. Hedlund, Transformations commuting with the shift,Topological Dynamics (An International Symposium), Joseph Auslander and Walter H. Gottschalk (Editors), W. A. Benjamin, New York, 1968.Google Scholar
  18. [18]
    S. Kakutani, Ergodic Theory of Shift Transformations,Proceedings of Fifth Berkeley Symposium on Mathematical Statistics and Probability Theory II (1967), pp. 405–414.Google Scholar
  19. [19]
    E. A. Michael, Continuous selections II,Ann. of Math. 64 (1956), 562–580.Google Scholar
  20. [20]
    Marston Morse, Recurrent geodesics on a surface of negative curvature,Trans. Amer. Math. Soc. 22 (1921), 84–100.Google Scholar
  21. [21]
    Marston Morse,Symbolic Dynamics, Lectures by Marston Morse 1937–1938, Notes by Rufus Oldenburger, The Institute for Advanced Study, Princeton, N. J., 1966.Google Scholar
  22. [22]
    Marston Morse andG. A. Hedlund, Symbolic dynamics,Amer. J. Math. 60 (1938), 815–866.Google Scholar
  23. [23]
    Marston Morse andG. A. Hedlund, Symbolic dynamics II. Sturmian trajectories,Amer. J. Math. 62 (1940), 1–42.Google Scholar
  24. [24]
    J. C. Oxtoby, Ergodic sets,Bull. Amer. Math. Soc. 58 (1952), 116–136.Google Scholar
  25. [25]
    William Parry, Symbolic dynamics and transformations of the unit interval,Trans. Amer. Math. Soc. 122 (1966), 368–378.Google Scholar
  26. [26]
    William Reddy, Lifting expansive homeomorphisms to symbolic flows,Math. Systems Theory 2 (1968), 91–92.Google Scholar
  27. [27]
    Stephen Smale, Diffeomorphisms with many periodic points,Differential and Combinatorial Topology (A Symposium in Honor of Marston Morse), edited by S. S. Cairns, Princeton University Press, Princeton, 1965, pp. 63–80.Google Scholar
  28. [28]
    W. R. Utz, Almost periodic geodesics on manifolds of hyperbolic type,Duke Math. J. 18 (1951), 147–164.Google Scholar

Copyright information

© Springer-Verlag New York Inc. 1969

Authors and Affiliations

  • G. A. Hedlund
    • 1
  1. 1.Yale UniversityNew HavenUSA

Personalised recommendations